Excedrin

Relieves moderate to severe pain such as migraine, toothache and period pain, rheumatic and muscular pain. Antipyretic as well
Price:
Sales price: $17.41

Active Ingredients

Each caplet contains:

Acetylsalicylic acid 250 mg

Paracetamol 250 mg

Caffeine 65 mg

Indications

Therapeutic group:

Acetylsalicylic acid - Non Steroidal Anti Inflammatory Drug (NSAID)

Paracetamol - Analgesic and fever reducer

Caffeine - Xanthine alkaloid, central nervous system stimulant

Excedrin relieves pain in situations such as migraine, headaches, common cold, mild rheumatic pain, muscle pain, sinusitis, tooth aches, menstrual cramps and pain accompanied by fever.

Instructions

Do not chew! Swallow the medicine whole, with a full glass of water.

Do not divide or crush the caplet.

Take the medicine after a meal.

Do not lie down for 15-30 minutes after taking the medicine.

Recommended dosage unless otherwise prescribed by your doctor:

For migraine:

Adults: two caplets. If taken for migraine, and there is no improvement or there is worsening in your condition after taking one dose, consult your doctor.

Children under the age of 18: consult your doctor.

Do not take Excedrin for more than 48 hours for migraine.

For headaches, common cold, mild rheumatic pain, muscle pain, sinusitis, tooth aches, menstrual cramps and pain accompanied by fever:

Adults and children over the age of 12: 2 caplets every 6 hours.

Pain relief may be felt within 15 minutes of taking the dose.

Do not exceed 8 caplets in 24 hours.

Do not exceed the recommended dose.

Do not use this medicine for more than 5 days for pain or 3 days for fever without consulting your doctor.

Warnings

Do not use Excedrin if you are sensitive to any of its ingredients or to other non steroidal anti inflammatory medicines.

Do not use this medicine if you are pregnant or breastfeeding.

Do not use this medicine in patients suffering from a bleeding ulcer, bleeding problems, hemophilia, stomach problems (active peptic ulcer), asthma with nasal polyps.

Do not use this medicine in children and adolescents under the age of 20 for diseases accompanied by fever, e.g. the flu or chicken pox (due to the possibility of Reye's syndrome).

Do not use this medicine you have ever suffered from one of the following after taking an analgesic or a fever reduction medicine: urticaria, swelling of the face, asthma, shock.

Do not take this medicine if you are concomitantly taking other medicines containing paracetamol.

Do not take this medicine concomitantly with other medicines of the non steroidal anti inflammatory class.

Do not take this medicine if you have recently undergone or are about to undergo heart surgery.

Taking this medicine may cause stomach bleeding, especially if you are over the age of 60, if you are suffering from a stomach ulcer or bleeding problems, during prolonged use of the medicine, if you are taking other medicines of the NSAIDs class, blood thinners or steroids, if you consume more than 3 alcoholic beverages per day.

Excedrin contains paracetamol, which may cause liver damage when:

  • Given in a higher dose than recommended
  • Given for a prolonged period
  • Alcoholic beverages are consumed during treatment
  • Other medicines affecting the activity of the liver are taken

Do not take other medicines for fever and pain relief or medicines for cold without consulting your doctor or pharmacist, to avoid overdose/poisoning from paracetamol.

Do not use this medicine frequently or for a long period of time without consulting your doctor.

This medicine may interfere with blood sugar test results.

Do not take this medicine within 7 days prior to any surgery.

Taking this medicine in a higher dosage than recommended or for more than 10 days, may increase the risk of stroke or heart attack and of stomach bleeding.

This medicine is not usually intended for use in adolescents and children under 12 years of age.

In elderly patients, caution should be taken based on general medical considerations, especially in patients with low body weight.

Avoid wine or alcoholic beverages consumption while under treatment with this medicine. Paracetamol and acetylsalicylic acid (aspirin) may cause liver damage and stomach bleeding. While under treatment with this medicine, the use of caffeine-containing medications, foods, or beverages should be limited in order to avoid effects such as nervousness, sleeplessness, and sometimes rapid heartbeat.

Do not take this medicine without consulting a doctor before starting treatment:

If you are suffering from severe headache, headache that is different from your usual migraines, headache following head injury, exertion, coughing or bending, migraine accompanied by vomiting, if you suffered from a headache for the first time after the age of 50 , if you are suffering from fever and stiff neck, if the migraines have never been diagnosed by a health professional.

As well , if you suffer or have suffered in the past from impaired function of: the respirary tract (e.g. asthma). the gastrointestinal tract (e.g. ulcer, heartburn, prolonged or recurrent abdominal pain), the blood system (e.g. coagulation ), if you suffer or have suffered in the past from nasal polyps, gout,  hypertension, diseases of the heart and/or vascular system, the liver, the kidney/urinary tract , if you are suffering from alcoholism , if you are taking diuretics , if you are over the age of 60, if taking a medicine of this class or any other analgesic has ever caused severe side effects.

If you are taking another drug concomitantly, or if you have just finished treatment with another medicine, inform the attending doctor, in order to prevent hazards or lack of efficacy arising from drug interactions. This is especially important for medicines belonging to the following groups:

Anticoagulants (warfarin, heparin), blood thinners, metoclopramide, medicines for the treatment of diabetes, gout or arthritis, other medicines containing paracetamol , aspirin, analgesic or fever reduction medicine; barbiturates or phenytoin ( for convulsions ), valproate , methotrexate , zidovudine ( for AIDS ), other medicines with an analgesic and anti-inflammatory action of the NSAIDs class, medicines affecting the acidity of the urine, corticosteroids, anti-hypertensive medicines (e.g. ACE inhibitors), antidepressants or anti-anxiety medicines (e.g. medicines of the SSRIs class), antacids, medicines for treatment of asthma (e.g. theophylline), diuretics (e.g. furosemide), chloramphenicol.

Please do not consider this information as an alternative to consulting your physician or pharmacist.

For further information on instructions for use, risks and side effects, please read the patient package insert and consult your doctor or pharmacist.
Read the patient package insert carefully before starting to take any medication.

Slideshow, categories and articles images on this site are free courtesy of FreeDigitalPhotos.net

Created with Linelabox